Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Feb 23, 2011, 11:06 AM CST for Cuming County, Nebraska. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 11:06 AM CST (17:06 UTC)
- Expired
- Feb 25, 2011, 8:26 AM CST
- In force
- 45 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Cuming County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elkhorn River at West Point (WPNN1). The gauge peaked at 14.68 ft at Feb 23, 2011, 12:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06799350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
077 WGUS43 KOAX 231706 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1106 AM CST WED FEB 23 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAM IN NEBRASKA... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. && NEC039-240506- /O.NEW.KOAX.FL.W.0004.110223T1706Z-110225T0400Z/ /WPNN1.1.IJ.000000T0000Z.110223T0600Z.110224T1000Z.NO/ 1106 AM CST WED FEB 23 2011 THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A * FLOOD WARNING FOR THE ELKHORN RIVER AT WEST POINT. * UNTIL THURSDAY EVENING. * AT 10:42 AM WEDNESDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE ABOVE AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE. * FORECAST...IF CURRENT RIVER TRENDS HOLD...THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS IS WELL UNDERWAY. $$
5 follow-up statements
508 WGUS83 KOAX 240108 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 708 PM CST WED FEB 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. && NEC039-241508- /O.EXT.KOAX.FL.W.0004.000000T0000Z-110226T0600Z/ /WPNN1.1.IJ.000000T0000Z.110223T0600Z.110225T1200Z.NO/ 708 PM CST WED FEB 23 2011 THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER AT WEST POINT. * AT 7 PM WEDNESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE ABOVE AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS IS WELL UNDERWAY. $$ CHERMOK
860 WGUS83 KOAX 241421 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 821 AM CST THU FEB 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC039-250421- /O.EXT.KOAX.FL.W.0004.000000T0000Z-000000T0000Z/ /WPNN1.1.IJ.000000T0000Z.110223T0600Z.000000T0000Z.NO/ 821 AM CST THU FEB 24 2011 THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER AT WEST POINT. * AT 8:12 AM THURSDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE ABOVE AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 13.1 FEET BY TOMORROW MORNING. * AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS IS WELL UNDERWAY. $$ PEARSON
170 WGUS83 KOAX 241833 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1233 PM CST THU FEB 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC039-250833- /O.CON.KOAX.FL.W.0004.000000T0000Z-000000T0000Z/ /WPNN1.1.IJ.000000T0000Z.110223T0600Z.000000T0000Z.NO/ 1233 PM CST THU FEB 24 2011 THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER AT WEST POINT. * AT 12:26 PM THURSDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE ABOVE AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET BY THIS EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS IS WELL UNDERWAY. $$ PEARSON
143 WGUS83 KOAX 250157 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 757 PM CST THU FEB 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. && NEC039-251557- /O.CON.KOAX.FL.W.0004.000000T0000Z-000000T0000Z/ /WPNN1.1.IJ.000000T0000Z.110223T0600Z.000000T0000Z.NO/ 757 PM CST THU FEB 24 2011 THE FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER AT WEST POINT. * AT 730 PM THURSDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FLUCTUATE A FOOT OR TWO EITHER SIDE OF FLOOD STAGE UNTIL AN ICE JAM THAT WAS ON BOTH SIDES OF THE HIGHWAY 32 BRIDGE NEAR WEST POINT BREAKS UP. * AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS IS WELL UNDERWAY. $$ CHERMOK
237 WGUS83 KOAX 251426 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 826 AM CST FRI FEB 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. && NEC039-251456- /O.CAN.KOAX.FL.W.0004.000000T0000Z-110225T1426Z/ /WPNN1.1.IJ.000000T0000Z.110223T0600Z.110225T1015Z.NO/ 826 AM CST FRI FEB 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE ELKHORN RIVER AT WEST POINT. * AT 8:12 AM FRIDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 4:15 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.1 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Feb 23, 3:20 AM CST, 7 hours 46 minutes earlier.
Area forecast discussion, Feb 23, 3:20 AM CST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CST WED FEB 23 2011 .DISCUSSION... 850MB WARM AIR ADVECTION CONTINUES OVERNIGHT ACROSS THE CWA AHEAD OF A BROAD AREA OF SFC LOW PRESSURE ACROSS THE HIGH PLAINS REGION. LATEST WATER VAPOR IMAGERY SHOWS BROAD MID LEVEL SHORTWAVE ENERGY MOVING ACROSS WYOMING AND MONTANA WHILE AN UPPER CLOSED LOW SPINS OFF THE CALIFORNIA/BAJA COAST. BROAD NRN SHORTWAVE ENERGY WL PUSH A COLD FRONT THRU THE CWA LATER THIS AFTERNOON WHICH SHOULD HELP MIX DOWN TEMPS BRIEFLY AROUND MAX HEATING TIME. SOUTHWESTERN LOW IS EXPECTED TO OPEN UP AND MOVE TO THE FOUR CORNERS REGION BY 06Z TONIGHT. AHEAD OF THIS...SFC LOW WL STRENGTHEN OVER THE LEE SIDE OF THE ROCKIES AND MOVE INTO THE SRN PLAINS. THE SFC LOW IS EXPECTED TO REMAIN WELL SOUTH OF THE FORECAST AREA WITH ASSOCIATED PCPN REACHING OUR FAR SRN COUNTIES. HAVE REDUCED POPS AND DELAYED ONSET SLIGHTLY TO REPRESENT SLIGHTLY SLOWER TIMING. ADDITIONAL PCPN IS EXPECTED ACROSS THE CWA AS STRONG BAROCLINIC ZONE PUSHES ACROSS THE ERN SLOPES OF THE ROCKIES. STRONG UPFLOW WL LIKELY GENERATE HEAVIEST QPF TO OUR WEST BUT PCPN IS FORECAST TO CONTINUE TO SPREAD EWD AND DIMINISH. WE COULD SEE SOME WIDESPREAD LIGHT SNOW THRU THE EARLY PART OF THE WEEKEND WITH ONLY A FEW TENTHS LIKELY ACROSS MUCH OF THE NORTH AND AN INCH OR TWO POSSIBLE ACROSS OUR FAR SOUTH. A LARGE UPPER CLOSED LOW IS NOW FORECAST TO MOVE ACROSS THE SOUTHWESTERN CONUS AND MOVE INTO THE CENTRAL PLAINS LATE SUNDAY. 00Z MODELS HAVE FINALLY COME INTO SOME AGREEMENT ON THIS AND SO WL ADD SOME POPS TO SUNDAY THRU MONDAY FOR OUR SOUTH. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE PERIOD... ALTHOUGH SOME MVFR CEILINGS WILL BE POSSIBLE AT KOFK BY 24/03Z. SOUTH SOUTHEAST WINDS AT 6 TO 11 KNOTS INITIALLY...BUT A WIND SHIFT TO THE NORTHWEST AROUND 11 KNOTS IS EXPECTED AT KOFK BY 20Z...KLNK BY 21Z...AND KOMA BY 00Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && KERN/DEWALD
Hazardous weather outlook, Feb 23, 3:50 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 350 AM CST WED FEB 23 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-240000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 350 AM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ICE JAM FLOODING IS POSSIBLE ALONG THE ELKHORN RIVER...MAINLY FROM AROUND WEST POINT TO NEAR SCRIBNER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR ICE JAMS AND RELATED MINOR FLOODING ALONG AREA STREAMS AND RIVERS WILL CONTINUE THIS WEEK. LIGHT SNOW IS POSSIBLE ACROSS MUCH OF THE AREA FROM THURSDAY INTO THURSDAY EVENING AS A STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS. EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA COULD SEE SNOWFALL ACCUMULATIONS AROUND 1 TO 3 INCHES. OTHERWISE...A FEW TENTHS OF AN INCH ARE POSSIBLE ACROSS MUCH OF THE REMAINDER OF THE OUTLOOK AREA. LIGHT SNOW IS ALSO POSSIBLE FROM FRIDAY INTO SATURDAY AND AGAIN LATE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KERN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:22 PM CST | Winter Weather Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Lancaster and 8 more | 32 hr |
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.